Funnel Cloud, Norfolk (C)
- When
- August 25, 8:25 AM EST
- Where
- Norfolk (C) County, 1.1 mi W of (Ngu)nas Norfolk
- Reported by
- Trained Spotter
- Coordinates
- 36.930, -76.300
Funnel cloud was reported looking north from Berkley Bridge area.
Isolated thunderstorm associated with low pressure along the Mid Atlantic Coast produced a funnel cloud across portions of southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Isolated thunderstorm associated with low pressure along the Mid Atlantic Coast produced a funnel cloud across portions of southeast Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 25, 5:23 AM EST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
623 AM EDT SAT AUG 25 2012
.SYNOPSIS...
A LOW PRESSURE SYSTEM LIFTS INTO THE MID ATLANTIC TODAY...AS HIGH
PRESSURE REMAINS ANCHORED OVER NEW ENGLAND. THIS AREA OF LOW
PRESSURE WILL DISSIPATE SUNDAY OVER THE CENTRAL APPALACHIANS AS
HIGH PRESSURE RETURNS TO THE REGION EARLY NEXT WEEK. A COLD FRONT
WILL APPROACH THE REGION BY MIDWEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST WATER VAPOR INDICATES A COMPACT MID-LEVEL CYCLONE MOVING
NORTHWARD ACROSS EASTERN NC EARLY THIS MORNING. THE LATEST MSAS
ANALYSIS SHOWS A 1016MB SURFACE LOW NEAR CAPE LOOKOUT WITH HIGH
PRESSURE FROM NORTHERN NEW ENGLAND TO THE CENTRAL APPALACHIANS. THE
REGIONAL RADAR MOSAIC SHOWS MESOSCALE BANDING BISECTING THE LOCAL
AREA FROM THE LOWER CHESAPEAKE BAY TO S CENTRAL VA AND INTO
CENTRAL NC. THIS BAND HAS BECOME RATHER INTENSE WITH HEAVY RAIN
GIVEN ROBUST DYNAMICS ASSOCIATED WITH THE MID-LEVEL
SYSTEM...MOISTURE TRANSPORT FROM THE SUBTROPICAL ATLANTIC PER IR
CHANNELS...AND ELEVATED INSTABILITY. FOR EXAMPLE THE AKQ ASOS IS
NOW APPROACHING 4.0IN OF RAIN SINCE ABOUT 0730Z.
THE BAND OF SHOWERS AND THUNDERSTORMS IS PRESENTLY LOCATED FROM
THE SW PIEDMONT COUNTIES NW TO THE TRI CITIES AND RICHMOND
METRO...AND E ACROSS THE PENINSULA AND THE VA EASTERN SHORE. THIS
BAND SHOULD PIVOT TO THE NW OVER THE NEXT FEW HOURS PRODUCING
WIDESPREAD RAIN WITH LOCALIZED AMOUNTS IN EXCESS OF 2.0IN. ANOTHER
BAND OF SHOWERS AND THUNDERSTORMS IS DEVELOPING ACROSS EASTERN NC
AND THIS SHOULD AFFECT NE NC AND EVENTUALLY SE VA OVER THE NEXT
SEVERAL HOURS. MINIMAL...BUT APPARENT LOW-LEVEL TURNING ASSOCIATED
WITH MOIST SUB-TROPICAL FLOW OFF THE ATLANTIC WILL PRODUCE AN
ISOLATED STRONG WIND GUST/WEAK TORNADO THREAT ACROSS SE VA AND NE
NC AS INDIVIDUAL CELL MOVE FROM THE OCEAN INLAND.
CLOUDS AND SHOWERS SHOULD LIMIT HIGH TEMPERATURES TODAY...WITH
HIGHS RANGING FROM THE LOW 80S ALONG THE COAST...TO THE MID 70S
OVER THE NW PIEDMONT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
THE MID-LEVEL WAVE STEADILY DISSIPATES TONIGHT THROUGH SUNDAY OVER
THE CENTRAL APPALACHIANS...WITH SHORTWAVE RIDGING PREVAILING BY
MONDAY AHEAD OF A COLD FRONT OVER THE OHIO VALLEY AND ISAAC WELL TO
THE SOUTH NEAR THE GULF COAST. THE CHANCE OF SHOWERS DIMINISHES AS
WELL ALONG WITH AT LEAST A PARTIAL CLEARING TREND. HIGH TEMPERATURES
SHOULD REACH THE MID TO UPPER 80S SUNDAY FOLLOWED BY UPPER 80S TO
AROUND 90 MONDAY. LOW TEMPERATURES SHOULD BE IN THE MID TO UPPER 60S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
PLEASE FOLLOW THE LATEST FCST FROM THE NHC FOR DETAILS ON TS ISAAC.
LATEST FCST FOR ISAAC CONTINUES TO FAVOR A TRACK INTO THE GULF OF
MEXICO AND GENLY WELL TO THE SW OF THE AKQ CWA. ANY REMNANTS OF
ISAAC WOULD NOT APPEAR TO AFFECT THE LOCAL AREA UNTIL TUE NGT/WED AT
THE EARLIEST...WITH THE MAIN POTENTIAL IMPACT BEING HEAVY RAIN.
MID-LVL S/W TROF AND ASSOCIATED FRONTAL BNDRY APPROACH FROM THE WEST
ON TUE LEADING TO A CHC FOR RAIN. MAIN ISSUE DURING THE WEEK IS HOW
STRONG THE TROF OVER THE EASTERN CONUS WILL BE...WILL IT BE
AMPLIFIED ENUF TO PICK UP ISAAC AND ADVANCE IT TOWARDS THE MID
ATLANTIC (12Z GFS SOLUTION)...OR WILL THE TROF BE WEAKER AND MORE
PROGRESSIVE...LEADING TO ISAAC MISSING THE TROF AND INSTEAD HEADING
IN A N/NW DIRECTION FOLLOWING LANDFALL (12Z ECMWF SOLUTION)...WHICH
MEANS SFC HI PRES AND MAINLY DRY CONDITIONS OVER THE MID ATLANTIC
THROUGH NEXT FRI. WILL CONTINUE A BLENDED FORECAST DUE TO THE LARGE
UNCERTAINTY WITH A BIT MORE WEIGHT PUT ON THE ECMWF...NO HIGHER THAN
30-40% POPS THRU THE PERIOD AND HIGH TEMPS RANGING THRU THE 80S OVER
THE COURSE OF THE WEEK.
&&
.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
LO PRES JUST OFF THE NC CST WILL MOVE SLOWLY N AND INTO ERN
PORTIONS OF THE AREA TDY INTO SUN MORNG. THIS WILL RESULT IN MVFR
(ISLTD IFR) CONDITIONS WITH SHOWERS ACRS THE AREA. AREAS OF IFR
FOG AND STRATUS WILL BE POSSIBLE SUN AND MON MORNGS...OTHRWISE
EXPECTING MAINLY DRY CONDITIONS FOR SUN AFTN THRU MON.
&&
.MARINE...
HIGH RISK OF RIP CURRENTS IN EFFECT FOR TODAY WITH STRONG ONSHORE
FLOW AND HIGH SWELL PERIOD EXPECTED.
MAINTAINED SCA'S THRU THIS AFTN/EVENG FOR THE CHES BAY AND THE
LWR JAMES RIVER NEAR HAMPTON ROADS BRIDGE TUNNEL...AND THRU THIS
AFTN OR THRU LATE TNGT FOR THE CSTL WTRS...DUE TO STRNG NE OR E
WNDS CAUSED BY PRESSURE GRADIENT BETWEEN HI PRES JUST OFF THE NEW
ENGLAND CST AND LO PRES MOVNG NWRD FM JUST OFF THE NC CST. WAVES
OVR THE CHES BAY WILL BLD TO 3-5 FT WITH SEAS OVR THE COASTAL
WTRS BLDNG TO 5-6 FT. AFOREMENTIONED LO PRES WEAKENS AND
DISSIPATES OVR VA SUN MORNG. A LOT OF UNCERTAINTY STILL WITH THE
EVENTUAL TRACK OF TS ISAAC (SEE LATEST NHC FCST FOR DETAILS).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ632-
634-638-656-658.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ630-
631.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ650-652-654.
&&
SYNOPSIS...AJZ/SAM
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...MAS
AVIATION...TMG
MARINE...TMGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 641 AM EDT SAT AUG 25 2012 MDZ024-NCZ012>017-030>032-VAZ084-086>097-261045- INLAND WORCESTER-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-GLOUCESTER-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- 641 AM EDT SAT AUG 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. BANDS OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS MORNING. THERE IS A MINIMAL THREAT OF STRONG WIND GUSTS OR AN ISOLATED WEAK TORNADO WITH ANY THUNDERSTORMS AS THEY MOVE ONSHORE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-NCZ102-VAZ098>100-261045- MARYLAND BEACHES-OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 641 AM EDT SAT AUG 25 2012 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. BANDS OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS MORNING. THERE IS A MINIMAL THREAT OF STRONG WIND GUSTS OR AN ISOLATED WEAK TORNADO WITH ANY THUNDERSTORMS AS THEY MOVE ONSHORE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-VAZ048-049-060>083-085-261045- DORCHESTER-WICOMICO-SOMERSET-FLUVANNA-LOUISA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY- AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN- ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-MIDDLESEX- 641 AM EDT SAT AUG 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-261045- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 641 AM EDT SAT AUG 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ632-634-638-656-658-261045- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 641 AM EDT SAT AUG 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND THE EASTERN JAMES RIVER. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-635>637-261045- CURRITUCK SOUND-RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT- YORK RIVER-JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- 641 AM EDT SAT AUG 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630-631-261045- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- 641 AM EDT SAT AUG 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE LOWER CHESAPEAKE BAY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
753 AM EDT SAT AUG 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HEAVY RAIN 6 W GASTON 36.50N 77.75W
08/25/2012 M6.00 INCH NORTHAMPTON NC TRAINED SPOTTER
&&
EVENT NUMBER AKQ1200667
LALEXANDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
759 AM EDT SAT AUG 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN NORTHAMPTON 37.05N 76.42W
08/25/2012 M6.15 INCH CITY OF HAMPTON VA TRAINED SPOTTER
SIGNIFICANT STREET FLOODING
&&
EVENT NUMBER AKQ1200668
LALEXANDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
807 AM EDT SAT AUG 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM FLOOD BOXLEY HILLS 37.10N 76.53W
08/25/2012 CITY OF NEWPORT NE VA TRAINED SPOTTER
WATER RESCUES...WARWICK BLVD CLOSED...DEEP CREEK
IMPASSABLE FOR FIRE TRUCKS...5.27 INCHES RAIN
&&
EVENT NUMBER AKQ1200669
LALEXANDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
811 AM EDT SAT AUG 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM HEAVY RAIN NEWPORT NEWS 37.13N 76.50W
08/25/2012 M3.52 INCH CITY OF NEWPORT NE VA ASOS
RAINFALL OF 3.52 INCHES IN 3 HOURS
&&
EVENT NUMBER AKQ1200670
LALEXANDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
825 AM EDT SAT AUG 25 2012
NCZ012-013-030-VAZ065>067-079>081-087-088-092-251330-
BERTIE-BRUNSWICK-DINWIDDIE-GREENSVILLE-HERTFORD-LUNENBURG-
MECKLENBURG-NORTHAMPTON-NOTTOWAY-PRINCE GEORGE-SOUTHAMPTON-SUSSEX-
825 AM EDT SAT AUG 25 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHAMPTON...BERTIE...
HERTFORD...MECKLENBURG...LUNENBURG...BRUNSWICK...DINWIDDIE...
GREENSVILLE...NOTTOWAY...PRINCE GEORGE...CITY OF EMPORIA...SUSSEX AND
SOUTHAMPTON COUNTIES THROUGH 930 AM EDT...
AT 823 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM BRODNAX TO GREEN
PLAIN TO MENOLA...OR ALONG A LINE EXTENDING FROM BRODNAX TO 5 MILES
EAST OF EMPORIA TO 7 MILES NORTH OF AULANDER...MOVING NORTH AT 15
MPH. RAINFALL RATES OF UP TO 2 INCHES ARE EXPECTED FROM THESE
SHOWERS AND THUNDERSTORMS AS THEY TRACK THROUGH SOUTH CENTRAL
VIRGINIA THROUGH 930 AM.
HAZARDS INCLUDE...
VERY HEAVY RAINFALL AND MINOR FLOODING.
THESE SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL...WHICH
WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING
DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE
AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE
DRIVING SPEEDS TO AVOID HYDROPLANING.
LAT...LON 3706 7805 3707 7734 3670 7701 3617 7710
3663 7747 3665 7808
ALBRIGHTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
838 AM EDT SAT AUG 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM HEAVY RAIN 6 W GASTON 36.50N 77.75W
08/25/2012 M7.25 INCH NORTHAMPTON NC TRAINED SPOTTER
&&
EVENT NUMBER AKQ1200671
LALEXANDThe Norfolk radar (KAKQ), 63 km away, was scanning. The volume nearest the first event began at 13:25 UTC.
1 funnel cloud. Local standard time, as filed.
Funnel cloud was reported looking north from Berkley Bridge area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2012Every state in 2012This day in weather historyWarnings in Virginia, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410927.